Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2019, 9:49 PM EDT for Gwinnett County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2019, 9:49 PM EDT (01:49 UTC)
- Expired
- Jul 31, 2019, 10:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WWUS82 KFFC 010149
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT Wed Jul 31 2019
GAZ034-010215-
Gwinnett GA-
949 PM EDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT COUNTY
UNTIL 1015 PM EDT...
At 948 PM EDT...a strong thunderstorm was over Snellville, or near
Lawrenceville...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Lilburn, Dacula, Grayson, Mountain Park,
Harbin and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3402 8386 3400 8387 3398 8384 3392 8381
3376 8402 3376 8404 3378 8408 3379 8409
3392 8415 3405 8387
TIME...MOT...LOC 0148Z 249DEG 11KT 3386 8403
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 8:27 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 31, 8:27 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 827 PM EDT Wed Jul 31 2019 .PREV DISCUSSION... /issued 309 PM EDT Wed Jul 31 2019/ SHORT TERM /Tonight through Thursday Night/... As the short term period begins, the southeastern CONUS remains between two large upper level ridges, with one ridge positioned over the west Texas and the southern high plains, and the other positioned over the western Atlantic Ocean. Between the two, a large upper level trough is in place over the eastern CONUS. As the trough pushes very slowly to the east, the trough axis has finally entered northern Georgia and will remain throughout the period. Deep moisture and weak flow at 500 mb at 10 kts or less are in place around the base of the trough over the forecast area. This moisture will continue to increase in both magnitude and depth throughout the remainder of the day today and tomorrow, particularly across northern Georgia in the vicinity of the trough axis. Precipitable water values will be in the 1.5 to 1.8 inch range in north Georgia this afternoon, and more area-wide tomorrow. With most of the moisture across north Georgia today, conditions over east-central Georgia will remain hot and somewhat dry compared to the rest of the area. Scattered diurnally driven showers and thunderstorms are ongoing in northern Georgia and are expected to continue to increase in coverage through the late afternoon. PoPs will range from high-end chance in far north Georgia to slight chance PoPs in central Georgia. Although precipitable water is near climatological averages for this time of the year, storm motion is very slow due to the weak flow. This could lend itself to heavy rainfall and a threat for some isolated flash flooding where storms remain over an area for a prolonged time, or outflow boundary interactions briefly enhance rainfall. With more widespread moisture overall tomorrow, the coverage of afternoon convection will be greater, with chance to low- end likely PoPs expected across the forecast area. Although bulk shear remains weak and lapse rates are not overly impressive, SBCAPE values are progged in the 1500-2000 J/kg range this afternoon and tomorrow afternoon. A few storms could be strong to severe each afternoon and early evening, with damaging wind gusts being the main hazard. Frequent lightning and the aforementioned locally heavy rain are also to be expected with any stronger storms that occur. King LONG TERM /Friday through Wednesday/... The synoptic setup will be pretty stationary through the long term period with a trough across the area wedged between high pressure centered near Texas to the west and high pressure over the Atlantic to our east. In addition to a lingering, nearly stationary boundary across the area, there will be a notable increase in moisture across the area on Friday as a tropical wave moves near the eastern coast of Florida and tropical moisture pushes into the area. NHC, as of the 2 PM update, has the area outlooked with a 10% chance of cyclone formation over the next 5 days. As such, have continued likely pops across eastern Georgia on Friday. Being stuck in the same synoptic pattern with moisture still across the area, chances for showers and thunderstorms will continue through the rest of the extended, although expected to be mainly diurnally driven. Have included chance to high-end chance pops during the day, but with the potential for some storms to linger late into the evenings as well, slight chance to chance pops have been included overnight. Temperatures through the extended period are forecast to be just a few degrees around average. High temperatures are expected to be in the mid to upper 80s to the low to mid 90s. Overnight low temperatures will be in the upper 60s to lower 70s across the area. Reaves && .AVIATION... 00Z UPDATE... Still some isolated SHRA moving across the terminals but VCSH should suffice for the remainder of the evening. Lowered VSBY will move into portions of NW GA later tonight but should largely remain just outside of ATL terminals. Will include slight reductions though given proximity at RYY and FTY. A little more coverage of TSRA anticipated for Thu. Prob30 for now still looks on target and will add for all sites. Winds to shift at ATL to NE late in the period by 03Z but should remain very light. //ATL CONFIDENCE...00Z UPDATE... Medium on VSBY reductions. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 69 92 70 90 / 20 60 40 60 Atlanta 72 89 71 89 / 20 50 30 50 Blairsville 63 81 63 82 / 30 60 30 60 Cartersville 69 89 70 90 / 30 50 30 50 Columbus 72 94 72 93 / 10 40 30 50 Gainesville 69 88 69 88 / 30 50 30 60 Macon 71 95 71 93 / 20 40 40 70 Rome 69 90 69 92 / 30 50 30 40 Peachtree City 70 91 70 90 / 20 50 30 50 Vidalia 73 96 73 94 / 10 50 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Reaves AVIATION...Deese
Hazardous weather outlook, Jul 31, 2:49 PM EDT, 7 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 249 PM EDT Wed Jul 31 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 249 PM EDT Wed Jul 31 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms may become strong to severe with gusty winds, heavy rain, and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms are expected each day. The chance for widespread severe weather is low...but a few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 31, 4:07 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 7 WSW KINGSTON 34.21N 85.06W
07/31/2019 E1.00 INCH FLOYD GA PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL AT THE INTERSECTION
OF HWY. 411 AND BIDDY RD.
&&
EVENT NUMBER FFC1900598
LUSKLocal storm report, Jul 31, 5:53 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 2 SW SHARPSBURG 33.32N 84.68W
07/30/2019 COWETA GA PUBLIC
LARGE TREE LIMBS DOWN AND DAMAGE TO THE RAILING OF A
PONTOON BOAT REPORTED BY THE PUBLIC ALONG CLEARWATER
ROAD AT CLEARWATER LAKE.
&&
EVENT NUMBER FFC1900599
LUSKSpecial weather statement, Jul 31, 5:54 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
554 PM EDT Wed Jul 31 2019
GAZ066-078-312230-
Harris GA-Troup GA-
554 PM EDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS AND
SOUTHEASTERN TROUP COUNTIES UNTIL 630 PM EDT...
At 553 PM EDT...a strong thunderstorm was over Baughs Crossroads, or
8 miles south of LaGrange...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Cannonville, Big Springs, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad and Whitesville-Pine Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3281 8513 3299 8514 3306 8490 3279 8487
TIME...MOT...LOC 2153Z 264DEG 5KT 3292 8505
WIND...40MPHSpecial weather statement, Jul 31, 8:26 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
826 PM EDT Wed Jul 31 2019
GAZ022-033-010100-
North Fulton GA-Forsyth GA-
826 PM EDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND SOUTHWESTERN
FORSYTH COUNTIES UNTIL 900 PM EDT...
At 826 PM EDT...a strong thunderstorm was over Milton, or 10 miles
southwest of Cumming...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cumming, Roswell, Johns Creek, Alpharetta, Milton, Sugar Hill, Drew,
Brookwood and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3419 8405 3415 8408 3410 8411 3407 8412
3405 8410 3403 8412 3403 8417 3401 8418
3402 8436 3412 8437 3413 8436 3417 8435
3419 8433 3419 8426 3423 8426 3427 8406
TIME...MOT...LOC 0026Z 264DEG 12KT 3412 8428
WIND...40MPHSpecial weather statement, Jul 31, 9:16 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
916 PM EDT Wed Jul 31 2019
GAZ034-045-010145-
DeKalb GA-Gwinnett GA-
916 PM EDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DEKALB AND SOUTHERN
GWINNETT COUNTIES UNTIL 945 PM EDT...
At 916 PM EDT...a strong thunderstorm was over Mountain Park, or 9
miles southwest of Lawrenceville...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Lilburn, Stone Mountain, Dacula, Grayson,
Tucker, Mountain Park, Redan and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3402 8388 3389 8385 3375 8403 3374 8415
3391 8420
TIME...MOT...LOC 0116Z 257DEG 14KT 3385 8410
WIND...40MPHSpecial weather statement, Jul 31, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT Wed Jul 31 2019
GAZ034-010215-
Gwinnett GA-
949 PM EDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT COUNTY
UNTIL 1015 PM EDT...
At 948 PM EDT...a strong thunderstorm was over Snellville, or near
Lawrenceville...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Lilburn, Dacula, Grayson, Mountain Park,
Harbin and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3402 8386 3400 8387 3398 8384 3392 8381
3376 8402 3376 8404 3378 8408 3379 8409
3392 8415 3405 8387
TIME...MOT...LOC 0148Z 249DEG 11KT 3386 8403
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:26 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Jul 31, 9:16 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 31, 9:56 PM EDT | Special Weather Statement | FFC | Hancock | 34 min |
| Jul 31, 10:15 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jul 31, 10:43 PM EDT | Special Weather Statement | FFC | Hall | 32 min |
| Aug 1, 12:25 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Aug 1, 12:49 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 26 min |
| Aug 1, 12:55 PM EDT | Special Weather Statement | FFC | Fannin | 20 min |
| Aug 1, 1:14 PM EDT | Special Weather Statement | FFC | Emanuel | 31 min |
| Aug 1, 1:16 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Aug 1, 1:21 PM EDT | Special Weather Statement | FFC | Pike | 24 min |
| Aug 1, 1:26 PM EDT | Special Weather Statement | FFC | Emanuel | 34 min |
| Aug 1, 1:46 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Aug 1, 1:55 PM EDT | Special Weather Statement | FFC | Oglethorpe | 35 min |
| Aug 1, 2:04 PM EDT | Special Weather Statement | FFC | Warren | 26 min |
| Aug 1, 2:11 PM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 1, 2:14 PM EDT | Special Weather Statement | FFC | Fannin | 46 min |
| Aug 1, 2:17 PM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Aug 1, 2:33 PM EDT | Special Weather Statement | FFC | Fayette | 27 min |
| Aug 1, 2:34 PM EDT | Special Weather Statement | FFC | Montgomery | 26 min |
| Aug 1, 2:47 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 28 min |
| Aug 1, 2:54 PM EDT | Special Weather Statement | FFC | Paulding | 36 min |
| Aug 1, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 20 min |
| Aug 1, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 36 min |
| Aug 1, 3:18 PM EDT | Special Weather Statement | FFC | Jefferson | 27 min |
| Aug 1, 3:23 PM EDT | Special Weather Statement | FFC | Haralson | 37 min |
| Aug 1, 3:32 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
| Aug 1, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 29 min |
| Aug 1, 3:55 PM EDT | Special Weather Statement | FFC | Butts | 35 min |
| Aug 1, 3:56 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Aug 1, 3:57 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Aug 1, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 23 min |
| Aug 1, 4:26 PM EDT | Special Weather Statement | FFC | Carroll | 34 min |
| Aug 1, 4:27 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Aug 1, 4:28 PM EDT | Special Weather Statement | FFC | Fulton | 32 min |
| Aug 1, 4:30 PM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Aug 1, 4:31 PM EDT | Special Weather Statement | FFC | Jasper | 29 min |
| Aug 1, 4:37 PM EDT | Special Weather Statement | FFC | Upson | 38 min |
| Aug 1, 4:38 PM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 1, 4:41 PM EDT | Special Weather Statement | FFC | Dade | 34 min |
| Aug 1, 4:44 PM EDT | Special Weather Statement | FFC | Bibb | 31 min |
| Aug 1, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 36 min |
| Aug 1, 5:03 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Aug 1, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 34 min |
| Aug 1, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 24 min |
| Aug 1, 5:34 PM EDT | Special Weather Statement | FFC | Gordon | 26 min |
| Aug 1, 5:37 PM EDT | Special Weather Statement | FFC | Chattooga | 23 min |
| Aug 1, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker | 33 min |
| Aug 1, 5:45 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Aug 1, 5:50 PM EDT | Special Weather Statement | FFC | Morgan, Oconee | 40 min |
| Aug 1, 5:51 PM EDT | Special Weather Statement | FFC | Murray | 24 min |
| Aug 1, 5:54 PM EDT | Special Weather Statement | FFC | Peach | 51 min |
| Aug 1, 6:06 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 24 min |
| Aug 1, 6:23 PM EDT | Special Weather Statement | FFC | Whitfield | 37 min |
| Aug 1, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 32 min |
| Aug 1, 6:31 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 29 min |
| Aug 1, 6:51 PM EDT | Special Weather Statement | FFC | Chattahoochee | 24 min |
| Aug 1, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Talbot | 50 min |
| Aug 1, 7:07 PM EDT | Special Weather Statement | FFC | Banks | 23 min |
| Aug 1, 7:24 PM EDT | Special Weather Statement | FFC | Banks | 36 min |
| Aug 1, 7:48 PM EDT | Special Weather Statement | FFC | Stewart | 27 min |
| Aug 1, 7:50 PM EDT | Special Weather Statement | FFC | Talbot | 25 min |
| Aug 1, 7:52 PM EDT | Special Weather Statement | FFC | Hall, Jackson | 23 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.